The jump graph J(G) of a simple graph G has vertices which represent edges in G where two vertices in J(G) are adjacent if and only if the corresponding edges in G do not share an endpoint. In this paper, we examine sequences of graphs generated by iterating the jump graph operation and characterize the behavior of this sequence for all initial graphs. We build on work by Chartrand et al. who showed that a handful of jump graph sequences terminate and two sequences converge. We extend these results by showing that there are no non-trivial repeating sequences of jump graphs. All diverging jump graph sequences grow without bound while accumulating certain subgraphs.
Bennet Goeckner, Rowan Rowlands
Herr, Fran and Jones, Legrand II
"Iterated Jump Graphs,"
Rose-Hulman Undergraduate Mathematics Journal: Vol. 23:
2, Article 7.
Available at: https://scholar.rose-hulman.edu/rhumj/vol23/iss2/7